Characterisation theorems for compact hypercomplex manifolds

Nag, S. ; Hillman, J. A. ; Datta, B. (1987) Characterisation theorems for compact hypercomplex manifolds Journal of the Australian Mathematical Society (Series A), 43 (2). pp. 231-245. ISSN 0334-3316

Full text not available from this repository.

Official URL:

Related URL:


We have defined and studied some pseudogroups of local diffeomorphisms which generalise the complex analytic pseudogroups. A 4-dimensional (or 8-dimensional) manifold modelled on these 'Further pseudogroups' turns out to be a quaternionic (respectively octonionic) manifold. We characterise compact Fueter manifolds as being products of compact Riemann surfaces with appropriate dimensional spheres. It then transpires that a connected compact quaternionic (H) (respectively O) manifold X, minus a finite number of circles (its 'real set'), is the orientation double covering of the product Y × P2, (respectively Y× P6), where Y is a connected surface equipped with a canonical conformal structure and Pn is n-dimensonal real projective space. A corollary is that the only simply-connected compact manifolds which can allow H (respectively O) structure are S4 and S2 × S2 (respectively S8 and S2×S6). Previous authors, for example Marchiafava and Salamon, have studied very closely-related classes of manifolds by differential geometric methods. Our techniques in this paper are function theoretic and topological.

Item Type:Article
Source:Copyright of this article belongs to Australian Mathematical Society.
ID Code:75099
Deposited On:21 Dec 2011 14:10
Last Modified:21 Dec 2011 14:10

Repository Staff Only: item control page